Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 163, NWS Atlanta, GA

August 9, 2014Carroll County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 9, 2014, 5:33 PM EDT for Carroll County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 5:33 PM EDT (21:33 UTC)
Expired
Aug 9, 2014, 6:17 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS52 KFFC 092133
SVRFFC
GAC045-092230-
/O.NEW.KFFC.SV.W.0163.140809T2133Z-140809T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST GEORGIA

* UNTIL 630 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BOWDON...
  MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  ZION...ROOPVILLE AND CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3370 8513 3369 8511 3372 8506 3371 8506
      3366 8494 3343 8505 3342 8515 3346 8531
      3359 8534 3363 8534
TIME...MOT...LOC 2134Z 263DEG 11KT 3355 8531

$$
2 follow-up statements
720 
WWUS52 KFFC 092149
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT AUG 9 2014

GAC045-092230-
/O.CON.KFFC.SV.W.0163.000000T0000Z-140809T2230Z/
CARROLL GA-
549 PM EDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL CARROLL COUNTY...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JOHN TANNER STATE
PARK..MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOWDON
JUNCTION...CARROLLTON...ABILENE AND CLEM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3366 8521 3367 8520 3369 8511 3372 8506
      3366 8494 3350 8502 3348 8502 3350 8530
      3363 8530
TIME...MOT...LOC 2150Z 267DEG 17KT 3358 8517

$$
047 
WWUS52 KFFC 092217
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT AUG 9 2014

GAC045-092227-
/O.CAN.KFFC.SV.W.0163.000000T0000Z-140809T2230Z/
CARROLL GA-
617 PM EDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARROLL COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3366 8521 3367 8520 3369 8511 3372 8506
      3366 8494 3350 8502 3348 8502 3350 8530
      3363 8530
TIME...MOT...LOC 2217Z 267DEG 17KT 3359 8502

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:32 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 9, 5:32 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SAT AUG 9 2014

.UPDATE...
HAVE ADJUSTED THE FORECAST MAINLY TO TREND HIGHER POPS ALONG THE
PERIPHERY OF THE LINGERING WEDGE FRONT...THEN PUSHING FURTHER EAST
THIS EVENING PER THE CONSENSUS OF LATEST HI-RES SOLUTIONS. MORNING
CLOUD DECK ALLOWED FOR SOLAR SHELTERING AND IN-SITU REINFORCEMENT
OF THE WEDGE TODAY...DELAYING THE AFTERNOON CU FIELD AND
CONVECTIVE OVERTURNING. HAVE THEREFORE ADJUSTED SKY COVER
ACCORDINGLY. PREVIOUS DISCUSSION FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 251 PM EDT SAT AUG 9 2014/

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CONVECTION HAS FIRED UP AGAIN THIS AFTERNOON...ALTHOUGH A WARM LAYER
AROUND H5 IS DAMPENING THE AMOUNT OF THUNDER AS WELL AS THE STRENGTH
OF THE TSTORMS. THIS HAS BECOME MORE OF A BREATHING IN DAY FOR THE
ATMOSPHERE FROM YESTERDAYS CONVECTION. CONVECTION WILL CONTINUE INTO
THE EVENING WITH A DIMINISHING TREND AFTER SUNSET. ALL MODELS HAVE
THE NEXT WAVE MOVING ACROSS THE CWA LATE TONIGHT/SUNDAY. WITH NO
WARM LAYER EXPECTED SUNDAY AND WITH HIGHER CAPES...EXPECT MORE
THUNDER AND THE POSSIBILITY OF STRONG TO SEVERE STORMS DURING THE
AFTERNOON.

THE WEDGE THAT WAS IN PLACE THIS MORNING HAS EXITED ALL BUT THE
EXTREME NORTHEAST PART OF THE STATE AS WINDS IN MOST AREAS HAVE GONE
SOUTHWEST. A SOUTHWEST TO WEST FLOW WILL CONTINUE THROUGH SUNDAY
NIGHT KEEPING THE CWA IN THE UNSTABLE MOISTURE AIRMASS. THERE IS A
POSSIBILITY THAT THE WEDGE MAY BUILD BACK INTO THE EXTREME NORTHEAST
AGAIN SUNDAY WHICH IS CREATING A PROBLEMATIC TEMPERATURES FORECAST
FOR THE GVL/AHN/NORTHEAST MOUNTAIN AREAS. AT THIS TIME WILL GO WITH
A MAV/MET BLEND FOR THOSE AREAS FOR SUNDAY AFTERNOON. ELSEWHERE
GUIDANCE TEMPS ARE IN GOOD AGREEMENT.

17

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MEDIUM RANGE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT THROUGH THE
FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH PERSISTENT NORTHWEST
UPPER FLOW. 12Z GFS MODEL RUN IS TRENDING CLOSER TO THE ECMWF
SOLUTION THROUGH THE LATTER HALF OF THE EXTENDED FORECAST PERIOD.
ALL-IN-ALL THESE TRENDS ARE WELL REPRESENTED IN THE CURRENT LONG
TERM FORECAST GRIDS AND ONLY MINOR ADJUSTMENTS WERE MADE FOR THIS
UPDATE. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION
BELOW.

20

PREVIOUS LONG TERM FORECAST DISCUSSION/SUNDAY NIGHT THROUGH FRIDAY/

THE FORECAST AREA REMAINS IN A NORTHWEST FLOW AT THE START OF THE
PERIOD WITH A COUPLE OF SHORT WAVES DROPPING SOUTHEAST INTO THE
MID ATLANTIC STATES. AS THE UPPER TROUGH DEEPENS OVER THE GREAT
LAKES A FRONT SHOULD GET PUSHED INTO GEORGIA ON TUESDAY. MODELS
SHOW DRIER AIR SINKING INTO NORTH GEORGIA BY TUESDAY NIGHT AND
CONTINUING INTO THE MIDDLE OF THE WEEK. HAVE SHOWN MINIMAL POPS
FOR THE NORTH THROUGH FRIDAY...AND THE AIR MASS LOOKS STABLE
ENOUGH ON THURSDAY SO HAVE LEFT POPS OUT FOR NORTHERN ZONES.
GRADUAL INCREASE IN MOISTURE BEGINNING FRIDAY. MUCH COOLER NIGHTS
EXPECTED MID WEEK...AFTERNOONS MOSTLY IN THE 80S.

41

&&

.AVIATION...
18Z UPDATE...
MOST CIGS HAVE GONE OR WILL BE AT VFR BY 18Z ISSUANCE. CONVECTION IS
BEGINNING AND SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE
EVENING. EXPECT MVFR CIGS TO REFORM LATE TONIGHT...BECOMING VFR LATE
SUNDAY MORNING. WINDS HAVE GONE OR WILL SOON BE GOING WEST/SOUTHWEST
AND WILL MAINTAIN A WESTERLY DIRECTION THROUGH THE FORECAST. SPEEDS
WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  87  71  87 /  60  60  60  40
ATLANTA         72  86  72  88 /  60  60  60  40
BLAIRSVILLE     67  79  67  82 /  60  60  60  50
CARTERSVILLE    70  87  70  89 /  60  60  60  40
COLUMBUS        74  89  74  93 /  60  60  60  50
GAINESVILLE     71  83  71  85 /  60  60  60  40
MACON           72  89  72  92 /  60  60  60  50
ROME            71  88  71  89 /  50  60  50  40
PEACHTREE CITY  72  88  72  90 /  60  60  60  40
VIDALIA         73  92  73  94 /  60  60  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17/BAKER
LONG TERM...41/20
AVIATION...17
Hazardous weather outlook, Aug 9, 12:10 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT SAT AUG 9 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1210 PM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA TODAY. THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING STRIKES AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEK. A FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO NORTH GEORGIA AND
INTERACT WITH PASSING UPPER LEVEL DISTURBANCES. THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. DRIER AIR
SHOULD SPREAD INTO NORTH GEORGIA BY THE MIDDLE OF THE WEEK...HOWEVER
THERE WILL STILL WILL BE A CHANCE FOR A FEW THUNDERSTORMS...
ESPECIALLY OVER CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 2:13 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SAT AUG 9 2014

GAZ108-110-091845-
213 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILCOX AND TELFAIR COUNTIES UNTIL 245 PM EDT...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROWNING...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX AND
TELFAIR COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ANTIOCH CHURCH...BROWNING...TEMPERANCE AND CHINA
HILL.

&&

LAT...LON 3180 8314 3184 8318 3184 8338 3193 8338
      3193 8322 3191 8322 3190 8320 3193 8317
      3194 8306 3180 8306
TIME...MOT...LOC 1813Z 271DEG 8KT 3185 8327
Local storm report, Aug 9, 3:33 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     1 ENE VIDALIA           32.22N  82.40W
08/08/2014                   TOOMBS             GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 10 TO 12 TREES DOWN AROUND
            VIDALIA...AND SEVERAL MORE AT THE LOCAL GOLF COURSE.

&&

EVENT NUMBER FFC1400782

20
Special weather statement, Aug 9, 4:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SAT AUG 9 2014

GAZ080-091>093-092030-
402 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY...MARION...MACON AND TAYLOR COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR CREEK...FIVE
POINTS...TAZEWELL...MAUK...CHARING...CONCORD...BUTLER...RUPERT...
MURRAYS CROSSROADS...FOUNTAINVILLE...BARTLETT...GARDEN VALLEY...
HICKS...IDEAL AND POTTERVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3239 8454 3259 8438 3257 8405 3255 8404
      3255 8402 3253 8400 3250 8402 3251 8399
      3223 8415 3223 8418 3222 8418
TIME...MOT...LOC 2002Z 291DEG 9KT 3247 8430
Special weather statement, Aug 9, 4:33 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SAT AUG 9 2014

GAZ080-091>093-092100-
433 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SCHLEY...MARION...MACON AND TAYLOR COUNTIES THROUGH 500 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...BRANTLEY...TAZEWELL...BUENA VISTA...MAUK...CHARING...CEDAR
CREEK...CONCORD...IDEAL...WALLS CROSSING...MURRAYS CROSSROADS...
ELLAVILLE...PUTNAM...DOYLE AND RUPERT. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3253 8421 3245 8405 3216 8436 3233 8462
      3251 8450
TIME...MOT...LOC 2033Z 306DEG 5KT 3238 8443
Special weather statement, Aug 9, 5:00 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SAT AUG 9 2014

GAZ067>069-079-092130-
500 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 530 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODBURY...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOLENA...RALEIGH...
IMLAC...WOODBURY...WARM SPRINGS...MANCHESTER...GAY...SPREWELL BLUFF
STATE PARK...PLEASANT HILL...CREST...ROWLAND...BIG LAZER CREEK WMA...
REDBONE CROSSROADS...HANNAHS MILL AND ATWATER. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3310 8459 3303 8426 3303 8427 3299 8427
      3299 8418 3273 8430 3272 8431 3272 8433
      3287 8472
TIME...MOT...LOC 2100Z 289DEG 11KT 3297 8452
Special weather statement, Aug 9, 5:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT SAT AUG 9 2014

GAZ042-092215-
529 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL COUNTY
UNTIL 615 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOUNT ZION TO 6 MILES WEST OF BLACKJACK
MOUNTAIN...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNT ZION...BOWDON JUNCTION...BOWDON...JOHN TANNER
STATE PARK...BLACKJACK MOUNTAIN...ABILENE...TYUS...TREASURE LAKE...
ROOPVILLE AND CARROLLTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3366 8528 3370 8515 3369 8511 3371 8508
      3371 8490 3364 8490 3352 8503 3343 8506
      3342 8522 3344 8531 3361 8534
TIME...MOT...LOC 2129Z 268DEG 10KT 3364 8519 3352 8533
          3344 8535

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:05 PM EDTSpecial Weather StatementFFCCobb, Coweta, Douglas, Fulton, Heard, Paulding55 min
Aug 8, 8:07 PM EDTSpecial Weather StatementFFCToombs38 min
Aug 8, 8:09 PM EDTSpecial Weather StatementFFCPulaski51 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCToombs44 min
Aug 8, 8:55 PM EDTSpecial Weather StatementFFCBleckley50 min
Aug 8, 9:03 PM EDTSpecial Weather StatementFFCTreutlen42 min
Aug 8, 9:05 PM EDTSpecial Weather StatementFFCWebster40 min
Aug 8, 9:19 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster41 min
Aug 8, 10:09 PM EDTSpecial Weather StatementFFCWebster51 min
Aug 8, 11:31 PM EDTSpecial Weather StatementFFCWebster59 min
Aug 9, 1:29 PM EDTSpecial Weather StatementFFCDooly, Macon31 min
Aug 9, 2:13 PM EDTSpecial Weather StatementFFCBen Hill32 min
Aug 9, 2:59 PM EDTSevere Thunderstorm WarningFFCHeard, Troup46 min
Aug 9, 4:02 PM EDTSpecial Weather StatementFFCTaylor28 min
Aug 9, 4:33 PM EDTSpecial Weather StatementFFCMarion, Schley27 min
Aug 9, 5:00 PM EDTSpecial Weather StatementFFCUpson30 min
Aug 9, 5:29 PM EDTSpecial Weather StatementFFCCarroll46 min
Aug 9, 5:53 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee52 min
Aug 9, 5:55 PM EDTSpecial Weather StatementFFCMarion, Schley65 min
Aug 9, 5:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 9, 6:19 PM EDTSpecial Weather StatementFFCDouglas41 min
Aug 9, 6:34 PM EDTSpecial Weather StatementFFCCobb, Paulding26 min
Aug 9, 6:37 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton38 min
Aug 9, 6:42 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee6 hr
Aug 9, 6:43 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe32 min
Aug 9, 7:11 PM EDTSpecial Weather StatementFFCButts, Monroe34 min
Aug 9, 7:11 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton, Henry49 min
Aug 9, 7:55 PM EDTSpecial Weather StatementFFCJasper, Jones, Putnam35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.